Alert archive / Connecticut / Areal Flood Warnings in 2021
Areal Flood Warning 7, NWS New York, NY
NWS New York, NY issued this areal flood warning at Sep 2, 2021, 5:23 AM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2021, 5:23 AM EDT (09:23 UTC)
- Expired
- Sep 3, 2021, 12:33 AM EDT
- In force
- 19 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT
The radar
The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
473
WGUS41 KOKX 020923
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New York NY
523 AM EDT Thu Sep 2 2021
CTC007-009-011-021215-
/O.NEW.KOKX.FA.W.0007.210902T0923Z-210902T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex CT-New Haven CT-New London CT-
523 AM EDT Thu Sep 2 2021
The National Weather Service in Upton has issued a
* Flood Warning for Urban area and small stream in...
Middlesex County in southern Connecticut...
Northeastern New Haven County in southern Connecticut...
New London County in southern Connecticut...
* Until 815 AM EDT.
* At 523 AM EDT, light rain is exiting southeast New London CT and
should taper off within the next hour. However, gauge and public
reports still indicate residual flooding within the area from
earlier heavy rain. Flooding is ongoing in the warned area on some
roads and likely in other poor drainage and low lying areas.
Between 3 and 7 inches of rain have fallen from the earlier heavy
rain.
* Some locations that will experience flooding include...
Jewett City, Meriden, Middletown, Wallingford, Norwich, New
London, Guilford, Colchester, Clinton, East Hampton, Groton, Old
Saybrook, Durham, Salem, Chester, Mystic, Waterford, East Lyme,
Ledyard and North Branford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4161 7272 4163 7271 4165 7251 4158 7247
4160 7234 4164 7233 4171 7224 4166 7216
4164 7179 4142 7180 4141 7184 4134 7183
4132 7185 4133 7190 4132 7189 4124 7252
4142 7266 4142 7276 4158 7277
$$
JM5 follow-up statements
926
WGUS41 KOKX 021201
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New York NY
801 AM EDT Thu Sep 2 2021
CTC007-009-011-021500-
/O.EXT.KOKX.FA.W.0007.000000T0000Z-210902T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex CT-New Haven CT-New London CT-
801 AM EDT Thu Sep 2 2021
The National Weather Service in Upton has extended the
* Flood Warning for Urban area and small stream in...
Middlesex County in southern Connecticut...
Northeastern New Haven County in southern Connecticut...
New London County in southern Connecticut...
* Until 1100 AM EDT.
* At 801 AM EDT, Flooding is ongoing in the warned area from earlier
heavy rain. Between 4 and 8 inches of rain have fallen.
* Some locations that will experience flooding include...
Jewett City, Meriden, Middletown, Wallingford, Norwich, New
London, Guilford, Colchester, Clinton, East Hampton, Groton, Old
Saybrook, Durham, Salem, Chester, Mystic, Waterford, East Lyme,
Ledyard and North Branford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4161 7272 4163 7271 4165 7251 4158 7247
4160 7234 4164 7233 4171 7224 4166 7216
4164 7179 4142 7180 4141 7184 4134 7183
4132 7185 4133 7190 4132 7189 4124 7252
4142 7266 4142 7276 4158 7277
$$
NV937
WGUS41 KOKX 021424
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New York NY
1024 AM EDT Thu Sep 2 2021
CTC007-009-011-022200-
/O.EXT.KOKX.FA.W.0007.000000T0000Z-210902T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex CT-New Haven CT-New London CT-
1024 AM EDT Thu Sep 2 2021
The National Weather Service in Upton has extended the
* Flood Warning for Urban area and small stream in...
Middlesex County in southern Connecticut...
Northeastern New Haven County in southern Connecticut...
New London County in southern Connecticut...
* Until 600 PM EDT Thursday.
* At 1024 AM EDT, Flooding is ongoing in the warned area from
earlier heavy rain. Between 4 and 8 inches of rain have fallen.
* Some locations that will experience flooding include...
Jewett City, Meriden, Middletown, Wallingford, Norwich, New
London, Guilford, Colchester, Clinton, East Hampton, Groton, Old
Saybrook, Durham, Salem, Chester, Mystic, Waterford, East Lyme,
Ledyard and North Branford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4161 7272 4163 7271 4165 7251 4158 7247
4160 7234 4164 7233 4171 7224 4166 7216
4164 7179 4142 7180 4141 7184 4134 7183
4132 7185 4133 7190 4132 7189 4124 7252
4142 7266 4142 7276 4158 7277
$$
JC244
WGUS41 KOKX 022134
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New York NY
534 PM EDT Thu Sep 2 2021
CTC007-009-011-030100-
/O.EXT.KOKX.FA.W.0007.000000T0000Z-210903T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex CT-New Haven CT-New London CT-
534 PM EDT Thu Sep 2 2021
The National Weather Service in Upton has extended the
* Flood Warning for Urban area and small stream in...
Middlesex County in southern Connecticut...
Northeastern New Haven County in southern Connecticut...
New London County in southern Connecticut...
* Until 900 PM EDT.
* At 534 PM EDT, Flooding is ongoing in the warned area from earlier
heavy rain. Between 4 and 8 inches of rain have fallen.
* Some locations that will experience flooding include...
Jewett City, Meriden, Middletown, Wallingford, Norwich, New
London, Guilford, Colchester, Clinton, East Hampton, Groton, Old
Saybrook, Durham, Salem, Chester, Mystic, Waterford, East Lyme,
Ledyard and North Branford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4161 7272 4163 7271 4165 7251 4158 7247
4160 7234 4164 7233 4171 7224 4166 7216
4164 7179 4142 7180 4141 7184 4134 7183
4132 7185 4133 7190 4132 7189 4124 7252
4142 7266 4142 7276 4158 7277
$$
MW580
WGUS41 KOKX 030024
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New York NY
824 PM EDT Thu Sep 2 2021
CTC007-009-011-030500-
/O.EXT.KOKX.FA.W.0007.000000T0000Z-210903T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex CT-New Haven CT-New London CT-
824 PM EDT Thu Sep 2 2021
The National Weather Service in Upton has extended the
* Flood Warning for Urban area and small stream in...
Middlesex County in southern Connecticut...
Northeastern New Haven County in southern Connecticut...
New London County in southern Connecticut...
* Until 100 AM EDT.
* At 824 PM EDT, Flooding is ongoing in the warned area from earlier
heavy rain. Between 4 and 8 inches of rain have fallen.
* Some locations that will experience flooding include...
Jewett City, Meriden, Middletown, Wallingford, Norwich, New
London, Guilford, Colchester, Clinton, East Hampton, Groton, Old
Saybrook, Durham, Salem, Chester, Mystic, Waterford, East Lyme,
Ledyard and North Branford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4161 7272 4163 7271 4165 7251 4158 7247
4160 7234 4164 7233 4171 7224 4166 7216
4164 7179 4142 7180 4141 7184 4134 7183
4132 7185 4133 7190 4132 7189 4124 7252
4142 7266 4142 7276 4158 7277
$$
MW680
WGUS81 KOKX 030433
FLSOKX
Flood Statement
National Weather Service New York NY
1233 AM EDT Fri Sep 3 2021
CTC007-009-011-030443-
/O.CAN.KOKX.FA.W.0007.000000T0000Z-210903T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex CT-New Haven CT-New London CT-
1233 AM EDT Fri Sep 3 2021
...THE URBAN AREA AND SMALL STREAM FLOOD WARNING FOR MIDDLESEX,
NORTHEASTERN NEW HAVEN AND NEW LONDON COUNTIES HAS BEEN REPLACED
WITH A FLOOD ADVISORY...
Between 5 and 8.5 inches of rain fell across the region with the
remnants of Ida. Minor flooding is still ongoing across the area,
but water levels continue to recede, so the warning has been
downgraded to an advisory.
LAT...LON 4161 7272 4163 7271 4165 7251 4158 7247
4160 7234 4164 7233 4171 7224 4166 7216
4164 7179 4142 7180 4141 7184 4134 7183
4132 7185 4133 7190 4132 7189 4124 7252
4142 7266 4142 7276 4158 7277
$$
NVWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this areal flood warning went out at Sep 2, 5:08 AM EDT, 15 minutes earlier.
Area forecast discussion, Sep 2, 5:08 AM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service New York NY
508 AM EDT Thu Sep 2 2021
.SYNOPSIS...
The remnants of Ida depart east this morning, with high pressure
building in through Friday, lingering through Saturday. A warm front
will move north on Sunday, followed by a cold front late Sunday
night into Monday. High pressure may return briefly late Monday. A
cold front will then approach towards mid week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Flooding rains will exit SE CT and the twin forks of LI shortly as
the remnant low of Ida pushes east this morning.
Drying conditions in its wake after daybreak, with gusty NW flow (25
to 35 mph through early afternoon) and cooler and drier airmass
advecting in for today. Highs mainly in the 70s today, generally 3
to 5 degrees below seasonable.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Closed upper low slowly slides SE from Quebec through Northern New
England Tonight through Friday. At the surface, Canadian high
pressure gradually builds into the region, with NW flow continuing
to advect in a dry and unseasonably cool airmass.
Lows tonight will fall into the 50s, in an early fall-like airmass.
Highs will be several degrees below seasonable, in the the upper 60s
to mid 70s. Cyclonic flow aloft will allow for scattered to broken
afternoon cu, with an isolated shower or sprinkle not out of the
questions for interior areas.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
High pressure settles over the area Friday night into Saturday
morning, before the high begins to push offshore later Saturday into
Saturday night. Good radiational cooling conds Friday Night, with
lows in the 40s across outlying areas, and 50s to near 60 for
coastal and urban areas.
A warm front off to the west and southwest will then lift northeast
and get through the area early on Sunday. This should put the region
in the warm sector into the day on Sunday leading to warmer
temperatures and an increase in humidity. A frontal boundary will
attempt to approach for late in the weekend. There remains some
uncertainty around the exact timing with this feature. A chance to
slight chance of some showers should cover the time period of Sunday
and Sunday night rather well. Northwestern sections will see a
slighter higher likelihood with any showers.
The front attempts to swing through by Monday morning.
After temperatures run a few degrees below normal for Friday
and Saturday, temperatures will then climb to slightly above
normal into Sunday and Monday of next week. Much of the global
guidance now is showing another quick moving system into Tuesday
as weak low pressure and its associated cold front approaches.
This may bring a few showers, and possibly a few thunderstorms
to the area later Tuesday.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
The remnants of Ida continue moving east into the Canadian
Maritimes today as high pressure begins to build to the west.
Widespread MVFR this morning, improve to VFR by Thursday late
morning.
N winds with gusts up to 30 or 35 kt this morning, gradually
subside through the morning, to 20 to 25 kt this afternoon.
...Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Time of improving cigs and gusts subsiding may be off by 1 to 2
hrs.
.OUTLOOK FOR 06Z THURSDAY THROUGH MONDAY...
.Late tonight...VFR.
.Friday-Saturday...VFR.
.Sunday...Chc MVFR and shra.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Ida is passing east of the waters this morning, with N/NW gale
conditions on the backside, gradually relenting to SCA levels this
morning from w to e, and then sub-sca Thu aft.
Otherwise, ocean seas will remain at SCA level into this evening,
before falling below SCA late tonight.
Marginal SCA conditions will persist into much of Friday out on the
ocean, otherwise conditions will continue to settle down into the
weekend. High pressure will settle over the waters Friday night into
Saturday leading to relatively tranquil conditions. By late Sunday
and into Sunday night a south to southwesterly flow will increase
resulting in marginal SCA conditions returning to the ocean waters
and possibly the eastern bays.
&&
.HYDROLOGY...
Between 5 to 9 inches of rain across NE NJ, NYC metro, and 4 to 7
inches across much of S CT, NW LI, and Lower Hud Valley overnight,
resulting in considerable to locally catastrophic flooding. Rainfall
rates of 3 to 4"/hr were measured at the height of the event last
night.
Widespread residual flooding, road closures, and swollen rivers
being reported this morning, so please exercise caution and stay
home if possible. Several rivers and streams are in moderate to
major flood across NE NJ and the Bronx, a few having neared or
touched record levels, posing a continued threat to life and
property. Several rivers across S CT are in minor, with the Yantic
River in SE CT forecast to go to major flooding later this afternoon.
Residual river flooding is expected into tonight and Friday for the
slower-responding/larger rivers.
Mainly dry conditions take place for Friday and last through early
next week which should allow for a gradual fall in water levels
through the weekend.
&&
.TIDES/COASTAL FLOODING...
A high risk of rip currents is expected Today, and moderate on
Friday for the Atlantic Ocean beaches.
Some beach erosion and flooding is possible during the times of high
tide this morning, with breaking surf of 4 to 6 ft and a strong e to
w sweep. Dune impacts should be minor and limited.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 11 AM EDT this morning for CTZ007-008-
011-012.
NY...Flash Flood Watch until 11 AM EDT this morning for NYZ079-081.
High Rip Current Risk through this evening for NYZ075-080-081-
178-179.
NJ...None.
MARINE...Gale Warning until 11 AM EDT this morning for ANZ335-338-355.
Gale Warning until 2 PM EDT this afternoon for ANZ331-332-340-
345-350-353.
&&
SYNOPSIS...JE/NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...JE
AVIATION...MW
MARINE...NV
HYDROLOGY...NV
TIDES/COASTAL FLOODING...NVHazardous weather outlook, Sep 2, 5:13 AM EDT, 10 minutes before
Hazardous Weather Outlook National Weather Service New York NY 513 AM EDT Thu Sep 2 2021 CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-078-176-177- 030915- Northern Fairfield-Northern New Haven-Southern Fairfield- Southern New Haven-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwest Suffolk-Northern Queens- Northern Nassau- 513 AM EDT Thu Sep 2 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-008-011-012-NYZ079-030915- Northern Middlesex-Northern New London-Southern Middlesex- Southern New London-Northeast Suffolk- 513 AM EDT Thu Sep 2 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-080-178-179-030915- Kings (Brooklyn)-Southwest Suffolk-Southern Queens-Southern Nassau- 513 AM EDT Thu Sep 2 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ081-030915- Southeast Suffolk- 513 AM EDT Thu Sep 2 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-345-350-353-030915- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 513 AM EDT Thu Sep 2 2021 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-355-030915- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 513 AM EDT Thu Sep 2 2021 ...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Sep 2, 12:53 AM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1253 AM EDT THU SEP 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM FLASH FLOOD 1 N NEW HAVEN 41.32N 72.92W
09/02/2021 NEW HAVEN CT PUBLIC
MULTIPLE DORMS AT YALE UNIVERSITY HAVE
SIGNIFICANT FLOODING INTO THE FIRST FLOORS.
&&Local storm report, Sep 2, 12:56 AM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1256 AM EDT THU SEP 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG EATONS NECK 40.94N 73.39W
09/01/2021 SUFFOLK NY FIRE DEPT/RESCUE
NUMEROUS TREES DOWN. ONE LARGE TREE DOWN
INTO A HOME.
&&Local storm report, Sep 2, 12:57 AM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1257 AM EDT THU SEP 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD EATONS NECK 40.95N 73.39W
09/01/2021 SUFFOLK NY FIRE DEPT/RESCUE
MULTIPLE BASEMENTS FLOODED.
&&Local storm report, Sep 2, 1:00 AM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
100 AM EDT THU SEP 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM FLASH FLOOD 1 ESE JERICHO 40.79N 73.53W
09/01/2021 NASSAU NY DEPT OF HIGHWAYS
TREE DOWN ON THE NORTHERN STATE PARKWAY
WESTBOUND BETWEEN EXIT 27N AND EXIT 26 N.
&&Local storm report, Sep 2, 1:02 AM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
102 AM EDT THU SEP 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM FLASH FLOOD 1 NE PASSAIC 40.86N 74.12W
09/02/2021 PASSAIC NJ BROADCAST MEDIA
CANAL STREET HAS SEVERAL FEET OF WATER WITH
WATER UP TO CAR ROOFS.
&&Special weather statement, Sep 2, 1:50 AM EDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service New York NY
150 AM EDT Thu Sep 2 2021
NYZ079-081-020630-
Southeast Suffolk NY-Northeast Suffolk NY-
150 AM EDT Thu Sep 2 2021
...Strong thunderstorms will impact portions of eastern Suffolk
County through 230 AM EDT...
At 149 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greenport to near Westhampton. Movement
was east at 30 mph.
HAZARD...Winds in excess of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Southold and Shelter Island around 155 AM EDT.
Southampton and Plum Island around 215 AM EDT.
Bridgehampton around 225 AM EDT.
Sag Harbor and East Hampton around 230 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4096 7210 4077 7269 4099 7267 4115 7236
4117 7224 4120 7220 4119 7215 4122 7212
4120 7209 4110 7229 4105 7225 4105 7219
4108 7216 4104 7212 4108 7212 4110 7216
4114 7213 4110 7206
TIME...MOT...LOC 0549Z 248DEG 24KT 4112 7241 4080 7258
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GoodmanThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 9:25 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 65 min |
| Sep 1, 10:08 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 4 hr |
| Sep 1, 10:20 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 55 min |
| Sep 1, 11:11 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 64 min |
| Sep 2, 12:06 AM EDT | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 5 hr |
| Sep 2, 12:13 AM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 92 min |
| Sep 2, 12:53 AM EDT | River Flood Warning | OKX | Naugatuck Valley Planning Region | 5 hr |
| Sep 2, 1:06 AM EDT | Areal Flood Warning | OKX | Greater Bridgeport Planning Region | 4 hr |
| Sep 2, 1:15 AM EDT | River Flood Warning | OKX | Southeastern Connecticut Planning Region | 21 hr |
| Sep 2, 1:19 AM EDT | River Flood Warning | OKX | Southeastern Connecticut Planning Region | 8 hr |
| Sep 2, 2:30 AM EDT | Areal Flood Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 8 hr |
| Sep 2, 5:01 AM EDT | Areal Flood Warning | OKX | Greater Bridgeport Planning Region | 3 hr |
| Sep 2, 10:07 AM EDT | Areal Flood Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 15 hr |
Nearby
Areal Flood Warnings in Connecticut, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.